Can wine be consumed while treating hepatitis-C?

default
Posted on Fri, 12 Jun 2015 in General Health
Question: I'm taking harvoni for hep c no liver damage is it o k to have a glass of red wine ? XXXX@YYYY.com
doctor
Answered by Dr. Shoaib Khan 9 minutes later
Brief Answer:
Being a well-wishes would advise against it sir :)

Detailed Answer:
Hello sir and welcome.

Thank you for writing to us.

I have gone through your query with diligence and would like you to know that I am here to help. First of all, I am really proud of you for asking this question unlike most individuals who just do as they wish and not really worry about the consequences of their actions.

You should know that while having hep C, even drinking a low amount of alcohol can cause a low viral load to reach far higher values which can cause liver damage. I am sure you are not an alcoholic which is why you know how to control your alcohol, and have posted this question in the first place. So I am sure you should be able to keep off the alcohol at least until the hep C treatment is complete.

So being a well-wisher and a doctor, I would advise against even a small amount of alcohol, be it one glass of red wine. I hope and pray you recover soon and completely. Please do not hesitate to write back to me for any further clarifications, I am always here to help.

Best wishes.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on  Liver damage

doctor1 MD

What will happen if one takes 10tablets of dolo 650g at one time

doctor1 MD

If a person with alpha1 antitrepsy suffers a hard blow to their chest can it be a life threatening injury?? What if they have already had damage...

doctor1 MD

Hey doctor, Last night after visiting a friends house I was bitten by mosquitos and also some sort of insect/possibly spider as well? The mosquito...

doctor1 MD

I was on methotrexate and began to notice my urine turning orange, the whites of my eyes turning orange, my stools turning whitish, nausea, hives...

doctor1 MD

Hi. I Overdosed on pills a year and a half ago, attempted suicide . I took like 9 pills. There were 6 midols, and 3 motion sickness tablets. Often...

Get personalised answers from verified doctor in minutes across 80+ specialties

134 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2